Ohio, 2002

Damaging Wind in Ohio, July 29, 2002

July 29, 2002 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 29, 6:24 PM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 29, 6:24 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PITTSBURGH PA
724 PM EDT MON JUL 29 2002

UPDATING FOR THE SEVERE THUNDERSTORM WATCH.

FCSTID = 66
PIT   70  85  64  88 /  60  30  10  10
HLG   71  84  64  89 /  60  30  20  10
MGW   72  85  65  89 /  60  30  20  10
ZZV   69  86  64  90 /  60  30  10  10
PHD   69  85  63  89 /  60  30  10  10
FKL   68  83  62  85 /  60  20  10  10
DUJ   68  83  62  85 /  60  20  10  10
LBE   69  84  63  87 /  60  30  20  10
BTP   68  83  62  85 /  60  20  10  10
IDI   69  84  63  87 /  60  30  20  10
ODM   68  80  60  84 /  60  40  20  10

.PBZ...
MD...NONE.
OH...SEVERE THUNDERSTORM WATCH FOR THIS EVENING FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.

PA...SEVERE THUNDERSTORM WATCH FOR THIS EVENING FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032.

WV...SEVERE THUNDERSTORM WATCH FOR THIS EVENING FOR ZONES
WVZ001>004...WVZ012...WVZ021>022.

CAT

In the hours before

Special weather statement, Jul 29, 6:11 PM EST, 1 hour 19 minutes before
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021-022-300400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
711 PM EDT MON JUL 29 2002

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT EDT TUESDAY
MORNING
FOR THE FOLLOWING COUNTIES...

IN PENNSYLVANIA...

  ALLEGHENY       ARMSTRONG       BEAVER          BUTLER
  CLARION         FAYETTE         FOREST          GREENE
  INDIANA         JEFFERSON       LAWRENCE        MERCER
  VENANGO         WASHINGTON      WESTMORELAND

IN WEST VIRGINIA...

  BROOKE          HANCOCK         MARION          MARSHALL
  MONONGALIA      OHIO            WETZEL

IN OHIO...

  BELMONT         CARROLL         COLUMBIANA      COSHOCTON
  GUERNSEY        HARRISON        JEFFERSON       MONROE
  MUSKINGUM       NOBLE           TUSCARAWAS

A LINE OF THUNDERSTORMS OVER WESTERN OHIO WILL BE MOVING THROUGH
THE AREA OVER THE NEXT SEVERAL HOURS. THESE STORMS HAVE A HISTORY OF
PRODUCING DAMAGING STRAIGHT LINE WINDS. THUNDERSTORMS ALSO ARE
CAPABLE OF EXCESSIVE LIGHTNING AND BRIEF LOCALLY HEAVY RAINFALL.

STAY TUNED TO NOAA WEATHER RADIO FOR ANY UPDATES.

The radar

The Cleveland radar (KCLE), 127 km away, was scanning. The volume nearest the first event began at 00:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Coshocton

When
July 29, 7:30 PM EST
Where
Coshocton County, Coshocton
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
40.267, -81.850

Thunderstorm winds downed several trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307166.